[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IP] Double Diabetes?



Hi Harris

Thank you for the points you made.  I am quite aware of the gastric problems
which may arise.  Is this what you mean by GI?  I have heard that this gets
better after a few days so I am not sure how early one should give up.  I
did not know about contrast dye and find that interesting.  The eye
department are using a contrast dye to diagnose diabetic macula oedema.  I
wonder what they use instead.  Thanks for your help.

June

-----Original Message-----
From: email @ redacted
[mailto:email @ redacted] On Behalf Of Harris R.
Leitstein
Sent: 04 July 2011 21:20
To: email @ redacted
Subject: Re: [IP] Double Diabetes?

Hi June,

 I have a similar situation. I'm overweight and have added metformin 500mg
BID.
It can help with cellular resistance to insulin and a little weight loss.
Just
be aware of some possible GI upset -- it's is a very common initial side
effect
that most get past. If you do have an upset stomach that doesn't improve
after a
few days to a week discontinue the metformin. Metformin has been around
forever
and is really safe. Just be sure to tell your other docs that you take it.
You
can't have any contrast dye (for radiology studies) while on metformin or
you'll
damage your kidneys. Please check all this with your doc or nurse. Good
luck!

Harris

On Jul 4, 2011, at 4:07 PM, "June Searle" <email @ redacted> wrote:

> Today it was suggested that as well as 50 years of Type 1, that I might
also
> have Type 2.  It was suggested I might try Metformin to try to help with
> insulin resistance and weight loss.  The doctor has suggested a tablet in
> the morning and another before the evening meal.  I have been looking at
> Google and this probably sound OK and he has suggested trying it for 1
> month.  My question is, has anyone else done this and if so, how did they
go
> about adjusting their insulin before starting.  I do not want to land
myself
> with a big hypo if I can avoid it.  Wouldn't it be wonderful if this is
the
> answer to losing weight?  I think it is worth a try.  Please give your
> comments.
> 
> June
> .
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org